| Model Number |
G22150 |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
10/08/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
The device was used for biliary stent placement.The target site was the lower bile duct, and the stent could reach there with a pusher.However, it could not be released.Therefore, another manufacture¿s device was used instead.
Event or Problem Description
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Device evaluation: 1 of oa-8.5 lot # c1573876 was returned to cirl for evaluation open in its original packaging.Investigation (b)(4) is linked this investigation (b)(4).(b)(4) deals with the stent in the complaint while (b)(4) deals with the introducer.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 15th november 2019.The guiding catheter had a knot after the stent with the flaps tangled.There was damage evident after the hub and the pushing catheter was crumpled at 23cm from the hub.The wire guide was unable to be removed due to the knot.The knot was concluded to be added after the procedure as otherwise the wire guide would not have been loaded.Image review: n/a.Document review including ifu review: prior to distribution oa-8.5 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.(d00059776 [qsi0975] rev031, d00052022 [prd0078] rev042 and d00055249 [fqc0044] rev021).A review of the manufacturing records for oa-8.5 of lot number c1573876 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1573876.It should be noted that the instructions for use (ifu0096-0) states the following: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use.¿ root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the use of a non-recommended wire guide with the device.As the smaller diameter 0.025¿ wire guide was used this would not have supplied sufficient support during advancement.Something caused the introducer to become stuck and the force required to try to separate the introducer the system and stent resulted in the crumping on the introducer.It¿s possible that the wire became stuck behind the elevator causing it to jam and not release the stent.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description